Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Dec 7, 2017, 3:21 AM PST. It took effect at Dec 7, 2017, 10:00 AM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2017, 3:21 AM PST (11:21 UTC)
- In effect from
- Dec 7, 2017, 10:00 AM PST
- Expired
- Dec 8, 2017, 4:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
960 WWUS86 KHNX 071121 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 321 AM PST Thu Dec 7 2017 ...Red Flag Warning for the Kern County Mountains today... CAZ295-072000- /O.NEW.KHNX.FW.W.0005.171207T1800Z-171208T0000Z/ Kern County Mountains- 321 AM PST Thu Dec 7 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from 10 AM this morning to 4 PM PST this afternoon. * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...Winds from the east 15 to 25 mph with gusts to 40 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DS
6 follow-up statements
948 WWUS86 KHNX 071950 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1150 AM PST Thu Dec 7 2017 ...Red Flag Warning for the Kern County Mountains today... CAZ295-080000- /O.CON.KHNX.FW.W.0005.000000T0000Z-171208T0000Z/ Kern County Mountains- 1150 AM PST Thu Dec 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...Winds from the east 15 to 25 mph with gusts to 40 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Molina
399 WWUS86 KHNX 072113 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 113 PM PST Thu Dec 7 2017 ...Red Flag Warning for the Kern County Mountains through Friday afternoon... CAZ295-080600- /O.EXT.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/ Kern County Mountains- 113 PM PST Thu Dec 7 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Fire weather zone 295. * WIND...Winds from the east 10 to 20 mph with gusts to 35 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Molina
216 WWUS86 KHNX 080534 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 934 PM PST Thu Dec 7 2017 ...Red Flag Warning for the Kern County Mountains through Friday afternoon... CAZ295-081345- /O.CON.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/ Kern County Mountains- 934 PM PST Thu Dec 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Fire weather zone 295. * WIND...Winds from the east 10 to 20 mph with gusts to 35 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Andersen
105 WWUS86 KHNX 081324 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 524 AM PST Fri Dec 8 2017 ...Red Flag Warning for the Kern County Mountains through this afternoon... CAZ295-082130- /O.CON.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/ Kern County Mountains- 524 AM PST Fri Dec 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Fire weather zone 295. * WIND...Winds from the east 10 to 20 mph with gusts to 30 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DS
091 WWUS86 KHNX 082111 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 111 PM PST Fri Dec 8 2017 ...Red Flag Warning for the Kern County Mountains through this afternoon... CAZ295-090000- /O.CON.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/ Kern County Mountains- 111 PM PST Fri Dec 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Fire weather zone 295. * WIND...Winds from the east 10 to 20 mph with gusts to 30 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
790 WWUS86 KHNX 082359 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 359 PM PST Fri Dec 8 2017 ...RED FLAG WARNING EXPIRATION... CAZ295-090100- /O.EXP.KHNX.FW.W.0005.000000T0000Z-171209T0000Z/ Kern County Mountains- 359 PM PST Fri Dec 8 2017 ...RED FLAG WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR FIRE WEATHER ZONE 295... Winds have decreased and humidities have slightly recovered. Cautions should continue to be used if deciding to burn. $$ Andersen
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Dec 7, 2:27 AM PST, 54 minutes earlier.
Area forecast discussion, Dec 7, 2:27 AM PST, 54 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 227 AM PST Thu Dec 7 2017 .SYNOPSIS...High pressure will remain over the region for the next several days. This will result in dry conditions with near normal temperatures for the central California interior. && .DISCUSSION... Meridional upper level omega blocking pattern from the central Pacific to the east coast will transition into a Rex blocking pattern as a weak upper low center develops off central Baja by Saturday. Ridge axis extends north into Alaska from near the equator. Deep trough into the Gulf of Mexico along the east coast of the US will remain in place as continental polar airmass controls two thirds of the lower 48. We are under a very strong ridge and have seen temperatures around the region modify gradually over the past couple of days and will continue to see the warming trend towards normal values for this time of year...which are very pleasant. Afternoon haze and patchy morning light fog in the SJV will continue for the next several days. Most areas are expected to see visibilities remain above 2 miles in the mornings from Merced and Hanford. Taking a look at the smoke trajectory model, the smoke from the SOCAL wildfires is expected to remain offshore through Friday. The NAM12 is drifting the smoke north along the coastline by the weekend. With the Rex block pattern setting up as the upper ridge shifts to the east on Sunday and Monday...we will see a bit more SE flow across the area from an easterly flow. We could begin to see more smoke possible into Kern Co by Monday, unless the fires get contained by then. High resolution forecast models are increasing the easterly winds across Kern Co today as surface pressure gradients are forecast to increase. We don't normally see advisory wind criteria in an easterly flow across the Kern Co desert region, however we could see some gusty winds near the Grapevine and Tehachapi passes up to 40 mph today. Current guidance is lowering wind speeds by sunset. Looks to be a short lived event today and confined to Kern Co. mountains and desert. We have seen winds increase into the extreme south valley near Arvin in the past and is not out of the question today. Compressional heating will warm temps in the south valley today to near 70 as the air flows over the mountains and warms up as it sinks into the valley. Unfortunately for those who are looking for rain and high elevation snow, you are out of luck for quite some time. This blocking pattern is a stable weather pattern for the NRN hemisphere and can be difficult to break down. We are looking at dry conditions and near to slightly above normal temps and below normal precipitation for the next 7 days and quite some time beyond. && .AVIATION...Areas of MVFR in haze and mist will occur in the San Joaquin Valley with local IFR visibility between 13Z and 18Z Thu. Otherwise, VFR conditions will prevail over the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... On Thursday December 7 2017... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera... Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...JDB avn/fw...DS synopsis...JDB weather.gov/hanford
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.